Alert archive / West Virginia / Wind Advisories in 2026

Wind Advisory 1, NWS Charleston, WV

January 10, 2026Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Jan 10, 2026, 12:43 PM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Jan 11, 2026, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2026, 12:43 PM EST (17:43 UTC)
In effect from
Jan 11, 2026, 7:00 AM EST
Expired
Jan 11, 2026, 10:00 PM EST
In force
15 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS71 KRLX 101743
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1243 PM EST Sat Jan 10 2026

WVZ523-526-110145-
/O.NEW.KRLX.WI.Y.0001.260111T1200Z-260112T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
1243 PM EST Sat Jan 10 2026

...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 AM Sunday to 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
5 follow-up statements
070 
WWUS71 KRLX 110056
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
756 PM EST Sat Jan 10 2026

WVZ523-526-110900-
/O.CON.KRLX.WI.Y.0001.260111T1200Z-260112T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
756 PM EST Sat Jan 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 AM EST 
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 AM Sunday to 1 AM EST Monday.

* IMPACTS...Strong wind gusts will blow around unsecured objects, 
  and could also cause tree damage, resulting in a few power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

TRM
874 
WWUS71 KRLX 110713
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
213 AM EST Sun Jan 11 2026

WVZ523-526-111700-
/O.CON.KRLX.WI.Y.0001.260111T1200Z-260112T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
213 AM EST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM 
EST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 AM this morning to 1 AM EST Monday.

* IMPACTS...Strong wind gusts will blow around unsecured objects, 
  and could also cause tree damage, resulting in a few power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

ARJ
478 
WWUS71 KRLX 111630
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1130 AM EST Sun Jan 11 2026

WVZ523-526-120030-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-260112T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1130 AM EST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
057 
WWUS71 KRLX 120014
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
714 PM EST Sun Jan 11 2026

WVZ523-526-120600-
/O.CON.KRLX.WI.Y.0001.000000T0000Z-260112T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
714 PM EST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Gusty winds will also result in wind chills 
  as low as 10 below across the higher elevations, primarily above 
  3,500 feet, and could cause blowing and drifting of snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

GW
604 
WWUS71 KRLX 120300
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1000 PM EST Sun Jan 11 2026

WVZ523-526-120400-
/O.CAN.KRLX.WI.Y.0001.000000T0000Z-260112T0600Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
1000 PM EST Sun Jan 11 2026

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 10, 12:37 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 10, 12:37 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1237 PM EST Sat Jan 10 2026

.SYNOPSIS...
A warm front this morning, followed by cold front this evening
spread numerous rain showers today. Much colder with snow showers
Sunday. Mostly dry beginning of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 105 AM Saturday...

A low pressure system, tracking north across the OH Valley and WV
today, will push a warm front, spreading scattered to numerous
showers across the area. An associated cold front will push east to
provide additional rain showers through this evening. Guidance shows
high probability for unseasonable light rain showers. However, 24
hour rainfall accumulations are projected to be between 0.25 to 0.75
inches. Eastern and southeastern portions of West Virginia and
southwest Virginia will still see the most rainfall from this system
with amounts around one inch. A reinforcing cold front crosses
tonight, bringing strengthening winds and much colder airmass by
Sunday morning.

Highs this afternoon may reach the upper 50s across the lowlands,
ranging into the mid 40s northeast mountains. Lows will plummet
behind the cold front tonight generally into the upper 20s and lower
30s, ranging into the teens across the northeast mountains.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 105 AM Saturday...

A strong upper level low pressure system crosses from west to east
Sunday providing moisture and strong forcing. With sub-freezing
temperatures in place, and moisture within the dendrite growth zone
expect snow showers with this feature, even across the lowlands.
Snow accumulations will range from a dust across portions of SE Ohio
to half an inch across central WV. Generally 1 to 2 inches of snow
can be expected across the central mountains and up to 4 inches over
the higher elevations of our northeast mountains by Sunday evening.
Locally heavier amounts will be possible in snow squalls.

The pressure gradient tightens Sunday under northwest flow. Strong
gusty winds are expected behind the cold front. The strongest winds
will be over the mountain ridges in northeastern West Virginia,
where wind advisories may be needed as we get closer to this event.
Winds and snow may combine to reduce visibility impacting travelers.

Winds will gust 40-50 mph or greater over the ridges beginning at
12Z Sunday, lasting through late Sunday night or early Monday
morning. Across the lowlands and the foothills of the mountains,
winds will still be gusty, but likely not advisory level.

High pressure takes control Monday and Tuesday, providing dry
weather conditions. It will remain chilly, with above normal
temperatures through this period.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 105 AM Saturday...

Models are in better agreement with another large upper-level trough
approaching the area late Tuesday night into Wednesday. This feature
will probably bring rounds of rain and snow shower Wednesday and
potential upslope snow showers Thursday. There's still a bit of
uncertainty regarding the intensity and track of this low. This will
be something worth watching heading into next week.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 1235 PM Saturday...

A passing disturbance will continue to distribute precipitation
and occasional flight restrictions through the period. For this
afternoon, rain showers were wrapping up along the higher
terrain with an approaching dry slot arriving from the west. The
next round of moisture dashes in late tonight into Monday
morning, with falling temperatures yielding a transition over to
snow. Ceiling and visibility reductions and an uptick in winds
will take shape overnight with this latest round of showers, and
will round out the end of the valid TAF period into Sunday
afternoon. Winds will continue to increase to near 25 to 30kts
by the late morning hours Sunday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Flight category changes may vary in and
out of rain, followed by snow overnight into Sunday.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
BKW CONSISTENCY  L    L    H    H    L    H    H    L    H    H    H    H
EKN CONSISTENCY  L    L    H    H    H    M    L    L    H    H    H    H
PKB CONSISTENCY  M    M    L    H    M    H    H    H    H    H    H    H
CKB CONSISTENCY  L    L    M    M    M    M    M    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR is possible in mountain snow showers Sunday evening into
Monday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...05

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 12:43 PM ESTWinter Weather AdvisoryRLXNicholas, Pocahontas, Randolph, Webster33 hr

Nearby

Wind Advisories in West Virginia, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.